Ask a doctor

After Getting Juvederm Ultra 2 in Glabellar I've had Migraines, Dizziness, Nausea, Is this Normal?

Now 7 weeks after injections into glabellar,have severe burning headaches,vision is worsening,dizziness,loss of appetite and weight,all tests normal.Severe tinnitus,ear pressure,depression,inability to take in food or water without severe nausea.Doctor thinks psychological.Burning above eyes.Inability to move eyeballs left and right.Also severe insomnia,memory loss,irritability,muscle weakness.Can juvederm migrate as hardly any in forehead.How long does juvederm ultra 2 last in glabellar?Thanks.

Doctor Answers (5)

Most symptoms after Jeuvederm and filler injections are mild and transitory

+2

I doubt that it is related to the injections, although one of the purported mechanisms of migraines are local muscle entrapment in the glabellar area and that is why Botox helps many with migraines.Although this is a stretch - the only mechanism where it might be related that I can think of is that maybe Jeuvederm filler caused added pressure on the local nerves -Either way I would recommend a workup by a neurologist. In the interim your plastic surgeon might consider either "dissolving" the Jeuvederm by injecting hyaluronidase. Your neurologist might consider injecting Botox if the former doesn't work to further decompress this area - If in fact there is any relationship to the Jeuvederm injection and your symptoms which is unlikely. I would also contact Allergan corporation, the makers of Jeuvederm and ask if any similar symptoms have occurred and the outcome and or treatment.

Filler injections  at best would be a rare cause of ringing in the ears also called tinnitus. It should be worked up however by an ENT specialist. The list of of causes of ringing in the ears is very long and some of the more common factors  (one of which could be your migraines ) that can cause it are:

                                                                                                           external ear infection                                                                                                    acoustic shock, excessive noise loud noises/ or music (most common cause)

earwax impaction                                                                                                       middle ear fluid

age-associated  and other causes of hearing loss
Ménière's disease
acoustic neuroma (tumor of nerve)
mercury or lead poisoning
certain medications
Pain meds such as aspirin,nonsteroidal anti-inflammatory drugs
antibiotics: such as Ciprofloxacin, aminoglycosides, chloramphenicol,erythromycin,tetracycline
Some Diuretics medications:
Som antidepressents
multiple sclerosis and other neurologic disorders
head injury
temporomandibular joint problesms
metabolic disorders:
thyroid disease
hyperlipidemia
vitamin B 12 deficiency
iron deficiency anemia
psychiatric disorders including depression and anxiety
fibromyalgia
vasculitis and other collagen vascular diseases
Lyme disease
benzodiazepine (e.g. valium) withdrawal
nasal congestion


Orange County Plastic Surgeon
5.0 out of 5 stars 44 reviews

After Getting Juvederm Ultra 2 in Glabellar I've had Migraines, Dizziness, Nausea, Is this Normal?

+2

No fillers should ever be injected in the Glabella which is the name for the area between the eyebrows.  This has been well documented and physicians and surgeons do know better but some choose to ignore the danger of this action. 

Injecting fillers in this area can cause collapse of the thin walled vein in this area.  When this happens, a quarter-sized area of skin dies in the center, of the forehead causing permanent scar and disfigurement.  Do not have injections here.  Botox can be used to weaken unwanted lines in the Glabellar but not fillers.  Do a search for forehead skin slough from Glabella filler injections.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Migraines, Nausea, Dizziness after Juvederm injected in the glabella

+1

The symptoms you describe appear excessive and almost strange relative to injection of Juvederm in the glabella. However, unexpected things do happen.

I recommend that you have the Juvederm removed by Hyaluronidase injection and  consult with a Neurologist .

Always make sure that you are being treated by an experienced, Board Certified Dermatologist or Plastic Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

You might also like...

Glabellar injections of filler can cause headaches temporarily

+1

Most of the other side effects that you are describing, like dizziness, loss of appetite and weight, severe tinnitus, ear pressure, depression, nausea, severe insomnia, memory loss, irritability, and muscle weakness are not associated with Juvederm.  Vision can be potentially affected by headaches, but I recommend a consultation with an ophthalmologist to make sure there is nothing going on with your eyes.

Allergic reactions to dermal fillers can rarely happen, but they are generally localized.  People that have allergies to gram-positive bacteria can potentially have an allergic reaction to hyaluronic acid fillers, and should not use them.

I would recommend talking to your injecting physician about dissolving the Juvederm with hyaluronidase.  Whatever the cause, physical or psychological, if this is causing such discomfort, you may benefit from having the product removed.

 

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm

+1

I am not aware that your symptoms could be related to Juvederm.

Therefore have the Juvederm disolved with Vitrase. Then see you doctor (INTERNIST) fo a full work up of your symptoms

Samir Shureih, MD
Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.